ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > General Medication Discussion
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

General Medication Discussion This section is to be used for general medication discussion and other medications not broken out in their own respective forums.

Reply
 
Thread Tools Display Modes
  #1  
Old 06-21-07, 07:25 PM
grlleast_likly2 grlleast_likly2 is offline
Newbie
 

Join Date: Jun 2007
Location: illinois
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
grlleast_likly2 has disabled reputation
adderall xr and blurred vision + bad heart valve

hi everyone, this is my first post here. Sorry this is so long, but it seems to be the standard that the first post is a bit long. Now I don't feel so bad.

I'm a 27 y/o female diagnosed in 2002 with major depression and a few weeks later ADD (inattentive type). I've suffered from depression so long that I didn't know any differently, still though, I always knew something was surely wrong with me.

As most people, I went through hell while trying to find a medication, and then a combo, and then a dosage that would work for me. At one point, I was given some anti-depressant (which I don't remember the name of) that was supposed to be one of the only ones that had been approved to treat depression and OCD (which by the way, I don't believe I have) simultaneously. I stopped taking that one because it made my body tic.

For the last 4 years or so I've been on Wellbutrin SR 300 mg and Adderall XR 30mg. In the beginning I had all the classic Wellbutrin side effects like dry mouth, nausea, insomnia, weight loss, as well as the Adderall side effects of loss of appetite, weight loss, insomnia blah blah blah, that all lessened with time .

I will tell you that the meds have COMPLETELY changed my life. I'm happy, energetic, involved, driven and more focused ... It's absolutely wonderful to be on a level playing field with the rest of the world. I don't regret for a moment having been on either of these meds, but after having been on adderall xr for so long without any "breaks", I really don't feel that I'm getting the same benefits of the concentration, clarity and energy that I once had. However, since I've been taking it so long, if I don't have it, even for one day, I feel HORRIBLE. I'm suuuuper fatigued, cranky, angry, tired, indifferent, major headaches and have just a general sense of malaise.

I don't think I'm "addicted" in the sense that I'm psychologically dependant, being that I've never abused the stuff, however, I do believe that I am physically dependant on it, and that really bothers and scares me.

More and more, I've noticed that I'm more tired and less focused, despite the medication, and I've noticed that my eye sight seems to be in rapid decline. It feels like a constant feeling of pressure or swelling (it's hard to describe - kinda the way it feels after you've been crying all night) in my eyes. This feeling is incessant and only adds to my feeling of fatigue. I've also noticed that I'm looking older faster. And yes, I know that I'm going to look older because I AM older ** , but I really look haggard and tired. I have major bags and lines under my eyes and the quality of my skin just doesn't looks the way it should for a 27 year old. I look like I haven't slept in days and no amount of any over-the-counter eye creams or eye drops seems to help. I know this sounds like vanity, but it's more than that. I'm concerned that the effects that this could have on my heart could be a reason to be concerned for medical reasons; i mean, what else could be causing me to feel and look older than I am?

Also, I just found out that I have Mitral Valve Prolapse (MVP), which is a heart valve defect. It's very mild, but in all the times I've been to the doctor's, no one had ever noticed it before. Could the Adderall XR be the culprit of something like this? And now that I know I have MVP, is it dangerous for me to continue to be on it?

I've been thinking of coming off the adderall and testing to see if I truly need it and if perhaps the wellbutrin alone could handle all my problems. Or if perhapse continuing with wellbutrin and tryin to switch to Stattera (since it's the only non-narcotic and that would be better for my jacked-up heart valve, yes?). But I'm SO terrified of #1: the withdrawls, #2: returning to the way I used to feel before medication and #3: having to remain intact and fully functional for school and work while i'm in the process of a switching or at the very least, taking a "break" while I try and reset my tolerance level to Adderall XR.

Does anyone have any suggestions or stories from personal experience with this? any help would be greatly appreciated!

I have a ton more questions, but I just thought I'd introduce myself and get a few (hundred) questions in there first. Thanks for reading all of this, as I know it was really loooong.
Reply With Quote
  #2  
Old 02-20-10, 05:16 AM
saddboy saddboy is offline
Jr Member
 

Join Date: Feb 2010
Location: NJ
Posts: 24
Thanks: 26
Thanked 8 Times in 7 Posts
saddboy is on a distinguished road
Re: adderall xr and blurred vision + bad heart valve

I know this post is 3 years old but no one responded, I was searching for blurred vision posts and came across this hehe. Im taking generic ritalin but its similar to adderall, with the side effects at least and tolerance. If the amount youre taking isnt working then you have to increase dosage, or a better option will be to take about a week off of the meds to reestablish normal tolerance to the drug, might need more than a week since youve been taking it for so long. You felt horrible because of withdrawal obviously and rebound from not taking the drug all of a sudden, it will be rough for a few days, you should do it if you have some time off of work or school or whatever you do.

As for the blurred vision, which I am getting too, seems to occur if I havent eaten in a while causing low blood sugar energy etc., or when the medication wears off which is normal rebound effect cuz my vision was more bright and clear when I first took the drug, also could be from high blood pressure which can also explain why your eyes feel swelled up. Does youre heart rate and blood pressure go up from the meds? mines do. Make sure you get enough sleep too, that always affects vision.

As for your mitral valve prolapse, usually its genetic but if you had a tiny bit of prolapse before which was undetectable and not harmful, it might have gotten worse faster than normally would have from the adderall if your blood pressure goes up everyday because of it, just my opinion.

As for aging faster than normal, make sure you sleep enough everyday, and eat right and get all your vitamins and such, if you have stress that contributes to faster aging, hope your not smoking too. But I did notice that my facial hair is growing a bit faster than before, I'm shaving more often than I did before meds, so my guess stimulants like Adderall accelerate our bodys functions. So maybe that can cause faster aging, and youve been on it for 5 years so far until this post, I know its 8 years now, so thats why you can see the difference, I just started few months.

By the way, I'm surprised you got prescribed antidepressants and Adderall at same time, because I'm pretty sure they both affect the same neurotransmitters, so youre getting double effect, hope its not causing any problems. I dont like these stimulants because of the side effects like high blood pressure and heart rate, if you have money you should try nonstimulants like straterra, and in my opinion you should get a second opinion on using wellbutrin with ADHD meds.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 09:12 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums